A 41-year-old woman with a long history of severe persistent asthma…

Question A 41-year-old woman with a long history of severe persistent asthma… A 41-year-old woman with a long history of severe persistent asthma was admit ted to the emergency room with serious labored respiration.  Physical assessment showed a distressed patient with dyspnea and severe cyanosis.  Vital signs were blood pressure 140/90 mm Hg, heart rate 130 bpm, respirations 30/min.  The patient’s cyanosis indicated a serious ventilation/perfusion mismatch, and inhaled albuterol, given immediately, was able to improve cyanosis and to decrease dyspnea.  Which of the following actions most likely mediated these drug effects in the patient’s disorder?A. Increased bronchial secret ionsB. Decreased pulmonary perfusionC. Increased pulmonary ventilationD. Decreased pulmonary artery pressureE. Increased mucociliary clearanceA 44-year-old man with a long history of chronic severe asthma was admit ted to the emergency room with extreme dyspnea and wheezing.  His medical history was significant for a recently diagnosed duodenal ulcer.  Currentmedications included inhaled albuterol, beclomethasone, and ipratropium on a chronic basis.  Vital signs were heart rate 130 bpm, blood pressure 140/90 mm Hg, respirations 30/min.  An electrocardiogram showed sinus tachycardia with occasional premature ventricular contractions.  Which of the followingtwo events most likely contributed to the patient’s arrhythmia?A. Ipratropium dosage and the hypertensive effect ofbeclomethasoneB. Duodenal ulcer and the hypertensive effect of beclomethasoneC. Albuterol dosage and duodenal ulcerD. Ipratropium dosage and the disease-induced hypoxemiaE. Albuterol dosage and the disease-induced hypoxemiaDuring her annual visit, a 30-year-old woman was found to have mild hypertension (160/90 mm Hg).  The woman, otherwise healthy, had started an oral contraceptive (ethinyl estradiol and norgestrel) two months earlier.  The nurse practitioner decided to change her contraceptive pill and prescribed ethinyl estradiol and drospirenone.  An increased excretion of which of the following ions most likely occurred in this patient after a few days of therapy?A. PotassiumB. SodiumC. MagnesiumD. CalciumE. BicarbonateA 38-year-old woman complained to her nurse practitioner of heavy and painful menstruation over the past three months.  Further exams led to the diagnosis of uterine fibroids, and the patient was referred to a gynecologist and scheduled for surgery.  Which of the following drugs would be appropriate to decrease the patient’s symptoms before surgery?A. Ethinyl estradiolB. FlutamideC. FinasterideD. MifepristoneE. Medroxyprogesterone A 25-year-old woman asked her nurse practitioner for a hormonal contraceptive.  She refused other methods of contraception.  Past history of the woman indicated disseminated intravascular coagulation that followed an abortion due to placental abruptio.  Which of the following would be themost appropriate hormonal contraceptive preparation for this woman?A. DiethylstilbestrolB. Ethinyl estradiol and norethindroneC. Mestranol and norethindroneD. MifepristoneE. Ethinyl estradiol and levonorgestrelF. Levonorgestrel A 30-year-old woman had been taking a combined oral contraceptive pill for the past five years.  However, she recently developed a disorder that prompted her nurse practitioner to withdraw the pill and to recommend other forms of contraception.  Which of the following disorders most likely occurred to thispatient?A. Rheumatoid arthritisB. Vein thrombosisC. Vaginal infectionD. AcneE. Anorexia A 63-year-old woman suffering from osteoporosis and hypertension has been treated for the past year with raloxifene and calcium carbonate for osteoporosis and with hydrochlorothiazide for hypertension.  Despite the therapy, a recentbone mineral density test showed a significant decrease in bone mass.  Which of the following would be an appropriate change in the treatment plan of this patient?A. Substitute hydrochlorothiazide with propranolol.B. Substitute raloxifene with ethinyl estradiol.C. Add calcitonin to the current regimen.D. Increase the daily dose of calcium carbonate.E. Add prednisone to the current regimen.F. Add alendronate to the current regimen. A 52-year-old woman recently diagnosed with gouty arthritis started a treatment with a drug that inhibits leukocyte migration and phagocytosis secondary to inhibit ion of tubulin polymerization.  Which of the following drugs did the patient most likely take?A. IndomethacinB. PrednisoneC. ColchicineD. AllopurinolE. ProbenecidF. PiroxicamPlease provide rationales for your selected answer choices. Health Science Science Nursing NURSING MSN 571 Share QuestionEmailCopy link Comments (0)